Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Imbeddings of free actions on handlebodies


Author: Darryl McCullough
Journal: Proc. Amer. Math. Soc. 131 (2003), 2247-2253
MSC (2000): Primary 57M60; Secondary 57M50
Published electronically: October 15, 2002
MathSciNet review: 1963774
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Fix a free, orientation-preserving action of a finite group $G$ on a $3$-dimensional handlebody $V$. Whenever $G$ acts freely preserving orientation on a connected $3$-manifold $X$, there is a $G$-equivariant imbedding of $V$ into $X$. There are choices of $X$ closed and Seifert-fibered for which the image of $V$ is a handlebody of a Heegaard splitting of $X$. Provided that the genus of $V$ is at least $2$, there are similar choices with $X$ closed and hyperbolic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M60, 57M50

Retrieve articles in all journals with MSC (2000): 57M60, 57M50


Additional Information

Darryl McCullough
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019
Email: dmccullough@math.ou.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06754-0
PII: S 0002-9939(02)06754-0
Keywords: 3-manifold, handlebody, group action, free, free action, imbed, imbedding, equivariant, invariant, hyperbolic, Seifert, Heegaard, Heegaard splitting, Whitehead link
Received by editor(s): October 9, 2001
Received by editor(s) in revised form: February 14, 2002
Published electronically: October 15, 2002
Additional Notes: The author was supported in part by NSF grant DMS-0102463
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2002 American Mathematical Society